MAUDE Adverse Event Report: SYNTHES ELMIRA 2.7/3.5MM VA-LCP ANTEROLATERALDISTAL TIBIA PL/6 HOLES/LEFT; PLATE, FIXATION, BONE

SYNTHES ELMIRA 2.7/3.5MM VA-LCP ANTEROLATERALDISTAL TIBIA PL/6 HOLES/LEFT; PLATE, FIXATION, BONE
Model Number 02.118.205
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Failure of Implant (1924); Nonunion/Delayed-union Bone Fracture (2369)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device used for treatment, not diagnosis.Date of event: unknown.Implanted date: original implant date is unknown.Device is not expected to be returned for manufacturer review/investigation.Device history records review was conducted.The report indicates that the: part mfg date: 25 october 2016, part exp.Date: n/a (for sterile part numbers only), manufacturing location: (b)(6).Dhr record review: a review of the device history record revealed no complaint related anomalies.The device history record shows this lot of 2.7/3.5mm va-lcp anterolateral distal tibia pl/6 holes/ left was processed through the normal manufacturing and inspection operations with no nonconformance noted.This lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.The review of the raw material device history record revealed this lot met all specifications with no nonconformance noted.This raw material lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that patient had a revision surgery on (b)(6) 2017 for a non-union and a broken 2.7mm / 3.5mm variable angle 6 hole left plate of a distal tibia.Surgeon removed the plate and associated screws.Patient was implanted with a new 3.5mm cannulated angled blade plate.There was no delay in surgery, patient's outcome was as planned.Surgery was successfully completed.This complaint involves one device.Concomitant devices reported: screws (part # unknown, lot # unknown, quantity unknown).This report is 1 of 1 for (b)(4).

Brand Name
2.7/3.5MM VA-LCP ANTEROLATERALDISTAL TIBIA PL/6 HOLES/LEFT
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SYNTHES ELMIRA
35 airport road
horseheads NY 14845
MDR Report Key7037488
Report Number3003506883-2017-10267
Device Sequence Number11004414
Product Code HRS
UDI-Device Identifier10886982038364
UDI-Public(01)10886982038364(10)H216428
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K121601
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number02.118.205
Device Catalogue Number02.118.205
Device Lot NumberH216428
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/24/2017
Initial Report FDA Received Date11/16/2017
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age36 YR